Hail, Creek
- When
- March 26, 11:51 AM CST
- Where
- Creek County, Slick
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.780, -96.270
Several severe thunderstorms occurred across eastern Oklahoma during the afternoon hours of the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several severe thunderstorms occurred across eastern Oklahoma during the afternoon hours of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 26, 11:38 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT THU MAR 26 2009
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE INTERMITTENT
MVFR TO BRIEFLY LIFR CONDITIONS THROUGH THE FORECAST PERIOD.
VFR CONDITIONS WILL BECOME MVFR DUE TO CEILINGS AFTER 00Z.
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT THU MAR 26 2009/
DISCUSSION...
ONLY MINOR CHANGES TO SKY AND TEMPERATURES FOR THIS AFTERNOON. ALSO
CHANGED WORDING SLIGHTLY. WILL EXPAND WINTER STORM WATCH SLIGHTLY
TO THE SOUTH AND EAST.
HAVE BEEN MAKING SLIGHT CHANGES IN TEMPERATURES AND NOTICED IT HAS
DRAMATIC EFFECTS ON PRECIPITATION TYPE AND ACCUMULATION AMOUNTS.
A DIFFERENCE OF LESS THAN TWO DEGREES FAHRENHEIT CHANGES PRECIPITATION
TYPE OVER NEARLY THE ENTIRE FORECAST AREA. THIS MAKES FOR A
VERY DIFFICULT FORECAST. HAVE ONLY SEEN THE NAM AND A SMALL PART OF
THE 12Z GFS AND RUN TO RUN DIFFERENCES IN TRACK OF THE UPPER LOW
STILL MAKING FOR A LOW CONFIDENCE IN EXACTLY WHERE AND HOW MUCH
SNOW ACCUMULATIONS MAY OCCUR. BEST CHANCES OF HEAVY SNOW...4 INCHES
OR MORE...REMAIN WHERE THE PREVIOUS WATCH WAS PLACED. GFS IS SHOWING
A SLIGHTLY FURTHER SOUTH AND SLOWER TRACK TOWARD THE 00Z ECMWF AND
WITH ECMWF BETTER CONSISTENCY...BELIEVE THAT IS STILL THE BEST
CHOICE OF MODEL DATA TO USE. WITH THAT IN MIND...BELIEVE THE
EXPANSION OF THE WATCH TO THE SOUTH AND EAST IS JUSTIFIED EVEN
THOUGH THERE WILL BE LESS ACCUMULATION IN THESE AREAS. THE THREAT
OF NOT INCLUDING THESE COUNTIES IS HARD TO IGNORE.
STILL EXPECT TO SEE SOME CHANGES IN FORECAST AS LATER DATA BECOMES
AVAILABLE. SNOW ADVISORY CRITERIA MAY BE MORE LIKELY IN THE
EXPANDED AREA OF THE WATCH BUT...IF EVEN SLIGHTLY COOLER SURFACE
TEMPERATURES CAN BE REALIZED THEN ACCUMULATIONS OF THE 4 INCH COULD
BECOME MET ON GRASSY AND ELEVATED SURFACES.
CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE TO INCREASE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE
WITH HAIL BEING THE MOST LIKELY THREAT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ067.
AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ001.
&&
SHORT TERM...15
LONG TERM....10
AVIATION...15HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT THU MAR 26 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
520 AM CDT THU MAR 26 2009
...POTENTIAL SEVERE STORMS TONIGHT AND POTENTIAL HEAVY SNOW FRIDAY NIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...TONIGHT
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATIONS FRIDAY NIGHT INTO SATURDAY.
AREA...PRIMARILY NORTH AND WEST OF INTERSTATE 44.
AREA AT GREATEST RISK...NEAR THE KANSAS BORDER.
DISCUSSION...
A WARM FRONT STRETCHED WEST TO EAST ACROSS TEXAS WILL START
NORTH TODAY REACHING INTO SOUTHEAST OKLAHOMA THIS AFTERNOON.
SLIGHT MID LEVEL WARMING WILL SUPPRESS SIGNIFICANT STORM
DEVELOPMENT MOST OF THE AFTERNOON. LATE AFTERNOON OR EVENING
STORMS WILL BECOME SIGNIFICANT WITH SUPERCELLS POSSIBLE...ESPECIALLY
IN SOUTHEAST OKLAHOMA. LARGE HAIL WILL BE THE PRIMARY THREAT SINCE
OVERNIGHT STORMS WILL BE ELEVATED IN NATURE. HOWEVER..STORMS IN THE
VICINITY OF THE WARM FRONT MAY HAVE SUFFICIENT SHEAR TO GENERATE ISOLATED
TORNADOES. HEAVY RAIN MAY FALL NORTH OF THE WARM FRONT PARTICULARLY
OVER NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
AN UNSEASONABLY POWERFUL UPPER LEVEL LOW MOVING OUT OF THE SOUTHERN
ROCKIES FRIDAY WILL BRING A THREAT OF SEVERE THUNDERSTORMS FRIDAY...AND
SNOW FRIDAY NIGHT INTO SATURDAY. THE MOST VULNERABLE AREA FOR HEAVY SNOW
WILL BE NORTH AND WEST OF INTERSTATE 44 IN EASTERN OKLAHOMA. NORTHWEST OSAGE
AND WESTERN PAWNEE COUNTIES COULD RECEIVE WELL OVER SIX INCHES OF SNOW.
A SLIGHT ADJUSTMENT IN THE STORM TRACK OR SLIGHTLY COOLER AIR COULD
BRING A SIGNIFICANT SNOW TO THE METRO TULSA AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE NEXT COUPLE OF DAYS WILL BE VERY ACTIVE WITH THUNDERSTORMS
FOLLOWED BY SNOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down power lines and destroyed a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157270, 157271, 157272, 157273, 157274, 157275, 157276, 157277, 157278, 157279, 157280, 157281, 157282, 157283.